IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 1037 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed3307    
    Printed93    
    Emailed4    
    PDF Downloaded355    
    Comments [Add]    

Recommend this journal

 

 RESEARCH ARTICLE
Year : 2013  |  Volume : 45  |  Issue : 2  |  Page : 145-148

Evaluation of the adverse reactions of antiretroviral drug regimens in a tertiary care hospital


Department of Pharmacology, Kasturba Medical College, Manipal University, Mangalore, Karnataka, India

Correspondence Address:
Mukta N Chowta
Department of Pharmacology, Kasturba Medical College, Manipal University, Mangalore, Karnataka
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.108294

Rights and Permissions

Objectives: Antiretroviral toxicity is an increasingly important issue in the management of HIV-infected patients. The objective of our study was to evaluate the toxicity profile of currently used antiretroviral regimens and to compare these toxicities among males and females. Materials and Methods: A retrospective analysis with a one year follow-up was done at a tertiary care hospital by reviewing the record. Patients who were >18 years of age attending the hospital and were initiated an antiretroviral drug regimen were included in the analysis. Data regarding demographic details, medical history, details of human immunodeficiency virus (HIV) infection including most recent CD4 count, details of antiretroviral therapy (ART) collected from patient's records. Adverse drug reactions were recorded by reviewing patient records. Result: A total of 99 patients were included in study. Among them, 71 (71.7%) were males and 28(28.3%) were females. Common adverse effects observed included anemia (58.6%), pruritus(23.2%), skin rash(18.2%), hypertriglyceridemia(15.2%), and hepatitis (60.6%), peripheral neuropathy (14.1%). Prevalence of skin rash was more in females than males, the difference being statistically significant. Pruritus was also commonly seen in females than males though the difference observed in our study is statistically insignificant. Hypertriglyceridemia was more in males compared to females, the difference is statistically significant. Conclusion: The most common adverse effects associated with currently used ART regimens are anemia, hepatic toxicity, itching, skin rash, elevated triglycerides, and peripheral neuropathy. Gender differences were seen mainly with skin rash, which was significantly more in females.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow